MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2RB-1 3-0 U MND 16X16 13MM LDR

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2RB-1 3-0 U MND 16X16 13MM LDR
Model Number SXMD2B403
Health Effect - Clinical Code Failure to Anastomose (1028)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process no samples or photos of the surgical site were available for review.There were no retained samples available for review.If samples, or additional information become available at a later date, the samples or information will be reviewed and added to the file and a follow-up report will be filed.Without receiving sterile devices to review/test, receiving photos of the surgical site or receiving detailed information regarding the pre-operative preparation of the devices, placement of the device in the tissue, method utilized to secure the device in the tissue as stated in the ifu, the patient¿s specifics, quality of the tissue, post-operative events that may have occurred that may have affected the outcome of the surgery, details regarding the training, experience or technique of the surgeon with the use of the barbed device(s) or robotic surgeries, a definitive root cause for the reported event cannot be confirmed with certainty.As stated in the ifu for the devices, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: ¿ the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.¿ the surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.¿ other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support.
 
Event or Problem Description
The end user reported to our distributor there was anastomosis of urethra.The device came loose postoperatively (anastomosis insufficiency).Additional information received indicated the patient was compliant with post-op instructions.The patient is reported to be doing fine.
 
Additional Manufacturer Narrative
The actual device was not returned for review.No retained samples or photos are available for testing/review.If samples/photos become available, they will be reviewed, and the results will be included in the file.A revised response will be forwarded to you at that time four (4) sterile samples from the finished good lot were received and visually evaluated.No defects or abnormalities were observed on the packages or device(s).The samples met specification including the tensile requirements for a monoderm devices.Without receiving photos of the surgical site/device or receiving detailed information regarding the pre-operative preparation of the devices, placement of the device in the tissue, method utilized to secure the device in the tissue as stated in the ifu, the patient¿s specifics, quality of the tissue, post-operative events that may have occurred that may have affected the outcome of the surgery , details regarding the training, experience or technique of the surgeon with the use of the barbed device(s) or robotic surgeries, a definitive root cause for the reported event cannot be confirmed with certainty.
 
Additional Manufacturer Narrative
Additional information from our distributor indicated the patient is doing fine.A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process no samples or photos of the surgical site were available for review.There were no retained samples available for review.If samples, or additional information become available at a later date, the samples or information will be reviewed and added to the file and a follow-up report will be filed.Without receiving sterile devices to review/test, receiving photos of the surgical site or receiving detailed information regarding the pre-operative preparation of the devices, placement of the device in the tissue, method utilized to secure the device in the tissue as stated in the ifu, the patient¿s specifics, quality of the tissue, details regarding the training, experience or technique of the surgeon with the use of the barbed device(s) or robotic surgeries, a definitive root cause for the reported event cannot be confirmed with certainty.As stated in the ifu for the devices, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: ¿ the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.¿ the surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.¿ other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support.

Brand Name
STRATAFIX
Common Device Name
2RB-1 3-0 U MND 16X16 13MM LDR
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 02090
MX   02090
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key15629714
Report Number3010692967-2022-00047
Device Sequence Number20818629
Product Code GAM
UDI-Device Identifier10705031208100
UDI-Public(01)10705031208100(20)17(17)270531(10)C629MSZ
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2022
Report Date (Section F) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMD2B403
Device Lot NumberC629MSZ
Was the Report Sent to FDA? No
Event Location Other
Date Report to Manufacturer10/10/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer10/18/2022
10/18/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date10/25/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown